Actually from the picture that you have attached it does seem likely that this is scrotal eczema or scrotal dermatitis. Given that the area is very itchy and the skin seems to be inflamed AND the fact that you did not respond to anti fungal medications, makes this diagnosis very likely. In most cases of dermatitis in this region, the skin may thicken over time and may appear leathery. Now the treatment here is mainly to control the itching, these can include,
- corticosteroid creams like OTC hydrocortisone or stronger prescribed preparations
- corticosteroid injections for severe eczema that’s not controlled by creams
- steroid-free anti-inflammatory medications like pimecrolimus (Elidel) cream and tacrolimus (Protopic) ointment to suppress your immune system response
- anti-anxiety medications
- absorbent powders, such as pramoxine topical (Gold Bond)
- ultraviolet B (UVB) radiation therapy
Regarding pruritus scroti, that is a condition in which the itching develops after an infection of some sort, in your case it is possible that you did have a fungal infection which was treated with the anti fungal medications that you were on but that gave rise to the pruritus scroti and now your symptoms are due to this issue, again steroid creams and injections would be effective here.
But in short i do agree with your dermatologist, i would consider dermatitis as the first possibility and go for steroid creams to control the symptoms.
Do you have any more questions?
Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,